Alert archive / Kansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 158, NWS Wichita, KS

June 13, 2004Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2004, 6:35 AM CDT for Kingman County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 6:35 AM CDT (11:35 UTC)
Expired
Jun 13, 2004, 7:30 AM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Kingman County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4355 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 131135
SVRICT
KSC095-131230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
635 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 730 AM CDT.

* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF PENALOSA...OR ABOUT 10 MILES
  WEST OF KINGMAN...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  NEAR KINGMAN AROUND 700 AM CDT...

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR KINGMAN
COUNTY UNTIL 730 AM CDT.

LAT...LON 3772 9837 3757 9842 3754 9789 3771 9786

$$

/COX

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:58 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 3:58 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT SUN JUN 13 2004

.DISCUSSION...

VERY BUSY OVERNIGHT LEFT LIMITED TIME FOR ANALYSIS SO WILL
CONCENTRATE MAINLY ON THE NEXT 48 HRS WITH THIS FCST PACKAGE.

TDY-TNGHT
ANOTHER ACTIVE WX DAY IS POSSIBLE FOR OUR NECK OF THE WOODS
TDY...HOWEVER LAST NIGHTS CONVECTION HAS REALLY CONTAMINATED THINGS.
AS A RESULT MODELS ARE OF LITTLE HELP AT THIS JUNCTURE FOR SFC
FEATURES. HOPEFULLY THE 12Z RUN IN THE MORNING WILL RESOLVE THESE
SFC ISSUES. NONE THE LESS WILL TRY AND FIGURE THIS COMPLEX SCENARIO
OUT. THE MAIN UPPER TROUGH WILL BE OVER THE NORTHERN PLAINS TDY WITH
500MB FLOW EVOLVING INTO A NW DIRECTION ACROSS THE CENTRL PLAINS BY
LATE THIS AFTERNOON. ANOTHER EMBEDDED SHORTWAVE WILL TRANSVERSE DOWN
THE BACK SIDE OF THIS TROUGH AXIS AND EJECT OUT INTO THE REGION
DURING THE LATE AFTERNOON TIME FRAME. A VERY STRONG OUTFLOW BNDY HAS
PUSHED THE JUICY 70S DEWPOINTS SOUTH OF THE BORDER...BUT WE SHOULD
SOME OF THIS MSTR TRY AND WORK ITS WAY BACK NORTH. DAYTIME HEATING
SHOULD CAUSE THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE ACROSS THE
REGION...BUT NOT QUITE AS UNSTABLE COMPARED TO YESTERDAY SINCE THE
OUTFLOW BNDY CONTAMINATED MUCH OF OUR AREA. LATEST 06Z MESOETA SHOWS
THE OUTFLOW BNDY PUSHING INTO OKLAHOMA THEN FIZZLES IT OUT. STILL
BELIEVE THAT OUTFLOW BNDY WILL BECOME A MAJOR FACTOR FOR
RE-DEVELOP...BUT AT THIS JUNCTURE IT LOOKS LIKE THAT BNDY WILL
REMAIN S OF THE BORDER. THE BNDY COULD STILL MIX BACK TO THE NORTH A
BIT. OTHERWISE ANOTHER AREA TO WATCH WILL BE WEAK FRNTL BNDY TRYING
TO ESTABLISH ITSELF OVER NE KS AND EXTEND SW INTO CENTRL KS.

DIRECTIONAL SHEAR IS NOT AS FAVORABLE IN THE LOW LEVELS COMPARED TO
YESTERDAY WHICH LEAD TO TORNADIC SUPERCELLS...BUT STILL COULD SEE A
ISOLATED TORNADO IF A SUPERCELL CAN CAPITALIZE ON A BNDY. UPPER
LEVEL WINDS WILL BECOME SLIGHTLY STRONGER LEADING TO HIGHER VALUES
OF 0-6KM SHEAR WHICH COULD MAKE UP FOR THE DIFFERENCE. LOW LEVEL JET
WILL STRENGTHEN AGAIN AND VEER OUT DURING THE OVER NIGHT HRS. THIS
COULD FEED ANOTHER MCS MOVING INTO SE KS WITH SOME HEAVY RAINFALL
HITTING THAT AREA. DUE TO UNCERTAINTIES WILL HOLD OFF ON FLOOD WATCH
AND MENTION HEAVY RAIN IN THE ZONES. CHANGES WILL LIKELY BE REQUIRED
BY DAYSHIFTER GIVEN COMPLEX SCENARIO AT THIS JUNCTURE.

MON-TUES
MODELS STILL CONSISTENT WITH STRONGER CAPPING TEMPS ALOFT WHICH
COULD LIMIT CONVECTION COVERAGE...BUT WITH DRY LINE BNDY IN THE
VICINITY OF ITS FAVORITE SPOT LATELY OVER S CENTRL KS. THERE COULD
JUST ENOUGH CONVERGENCE ALONG IT FOR SOME ISOLATED SVR STORMS. SHEAR
LOOKS FAVORABLE FOR SUPERCELLS AND HIGHER DEWPOINTS SHOULD COME BACK
INTO THE PICTURE. WRENCH IN THE MIX WOULD BE IF ANOTHER STRONG
OUTFLOW BNDY DEVELOPS AND MAKES THE SCENARIO RATHER COMPLEX AGAIN.
WILL GO WITH HIGHEST POPS IN CENTRL KS AND TAPER THEM OFF TOWARDS SE
KS FOR THE AFTERNOON TIME FRAME.

EXTENDED: WED-SAT
NO CHANGES WERE MADE DUE TO TIME CONSTRAINTS.

&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA         89  70  93  70 /  30  30  20  20
HUTCHINSON      91  69  94  69 /  30  30  30  30
NEWTON          89  70  92  70 /  30  30  20  30
ELDORADO        88  71  91  71 /  30  30  20  30
STROTHER FIELD  89  71  92  71 /  30  30  20  20
RUSSELL         94  66  96  66 /  20  20  30  30
GREAT BEND      94  67  96  67 /  20  20  30  30
SALINA          91  67  94  67 /  30  30  30  30
MCPHERSON       91  68  93  68 /  30  30  30  30
COFFEYVILLE     88  71  90  71 /  30  40  20  20
CHANUTE         86  71  89  71 /  30  50  20  30
IOLA            86  71  89  71 /  30  50  20  30
&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

15/JAKUB
Hazardous weather outlook, Jun 13, 5:37 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
537 AM CDT SUN JUN 13 2004

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
537 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN OVER CENTRAL
AND SOUTHERN KANSAS DURING THE LATE AFTERNOON AND EVENING TIME
FRAME. SOME OF THEM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

THUNDERSTORMS WILL TRY AND INITIATE ALONG A WEAK FRONTAL BOUNDARY IN
CENTRAL KANSAS AROUND 4 PM THIS AFTERNOON. THIS ACTIVITY WILL MOVE
SOUTHEAST AT 25 TO 30 MPH AND REACH SOUTHERN KANSAS BY THIS EVENING.
LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS AROUND 65
MPH WILL BE POSSIBLE. HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM
THESE THUNDERSTORMS, MAINLY FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN KANSAS. THE SOILS ARE MODERATELY SATURATED OVER THESE
LOCATIONS FROM LAST NIGHTS ACTIVITY, THEREFORE ANY SUSTAINED
MODERATE TO HEAVY RAINFALL WILL CAUSE SOME FLOODING PROBLEMS. PLEASE
STAY TUNED FOR ANY UPDATES THROUGHOUT THE DAY ABOUT THIS POSSIBLE
SEVERE WEATHER SCENARIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY ACROSS THE REGION. IT
IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WILL BE A THREAT.
PLEASE STAY TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS CENTRAL KANSAS FOR
THIS AFTERNOON, AND FOR SOUTH CENTRAL AND SOUTHEASTERN DURING THE
EARLY EVENING HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

JAKUB

In the hours before

Local storm report, Jun 13, 12:35 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1235 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     2 S ROSALIA             37.79N 96.61W
06/13/2004  70 MPH           BUTLER             KS   TRAINED SPOTTER

&&

BRW
Local storm report, Jun 13, 1:53 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 SSW ATTICA            37.20N 98.25W
06/12/2004  0.75 INCH        HARPER             KS   TRAINED SPOTTER

0420 PM     HAIL             2 SW ATTICA             37.22N 98.25W
06/12/2004  0.75 INCH        HARPER             KS   NWS EMPLOYEE

0422 PM     HAIL             4 N ANTHONY             37.21N 98.03W
06/12/2004  1.75 INCH        HARPER             KS   TRAINED SPOTTER

0440 PM     HAIL             NNW BUHLER              38.14N 97.77W
06/12/2004  0.88 INCH        RENO               KS   TRAINED SPOTTER

0450 PM     HAIL             HARPER                  37.29N 98.03W
06/12/2004  0.88 INCH        HARPER             KS   LAW ENFORCEMENT

0450 PM     TSTM WND DMG     3 SE ATTICA             37.21N 98.19W
06/12/2004                   HARPER             KS   LAW ENFORCEMENT

            POWER LINES DOWN JUST SE OF ATTICA.

0458 PM     HAIL             3 SW INMAN              38.20N 97.81W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0458 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.00 INCH        BUTLER             KS   NWS EMPLOYEE

0512 PM     HAIL             RUNNYMEDE               37.35N 97.93W
06/12/2004  0.75 INCH        HARPER             KS   LAW ENFORCEMENT

0528 PM     HAIL             6 SSE GALVA             38.30N 97.50W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0528 PM     HAIL             5 E MCPHERSON           38.37N 97.57W
06/12/2004  1.00 INCH        MCPHERSON          KS   LAW ENFORCEMENT

0539 PM     HAIL             6 SSE GALVA             38.30N 97.50W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0540 PM     HAIL             3 W CONWAY SPRINGS      37.39N 97.70W
06/12/2004  1.00 INCH        SUMNER             KS   TRAINED SPOTTER

0557 PM     FUNNEL CLOUD     2 N CONWAY SPRINGS      37.42N 97.64W
06/12/2004                   SUMNER             KS   TRAINED SPOTTER

0604 PM     HAIL             5 S CLEARWATER          37.43N 97.50W
06/12/2004  1.75 INCH        SUMNER             KS   BROADCAST MEDIA

            KSN WEATHER SPOTTER REPORTED GOLF BALL HAIL.

0611 PM     HAIL             7 SW GEUDA SPRINGS      37.03N 97.22W
06/12/2004  0.88 INCH        SUMNER             KS   TRAINED SPOTTER

0612 PM     HAIL             1 SE MULVANE            37.47N 97.23W
06/12/2004  1.00 INCH        SUMNER             KS   STORM CHASER

0615 PM     HAIL             4 ENE MULVANE           37.49N 97.17W
06/12/2004  1.25 INCH        SEDGWICK           KS   TRAINED SPOTTER

0615 PM     HAIL             3 SE ROSE HILL          37.54N 97.09W
06/12/2004  1.50 INCH        BUTLER             KS   PUBLIC

0624 PM     TSTM WND GST     4 E CLEARWATER          37.51N 97.42W
06/12/2004  60 MPH           SEDGWICK           KS   TRAINED SPOTTER

0624 PM     HAIL             4 E CLEARWATER          37.51N 97.42W
06/12/2004  1.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

0630 PM     HAIL             2 E CLEARWATER          37.51N 97.46W
06/12/2004  1.00 INCH        SEDGWICK           KS   LAW ENFORCEMENT

0634 PM     TORNADO          3 S HAYSVILLE           37.52N 97.35W
06/12/2004                   SEDGWICK           KS   LAW ENFORCEMENT

            911 REPORTED TORNADO ON THE GROUND AT 103 ST. SOUTH AND
            MARIDIAN.

0644 PM     HAIL             HAYSVILLE               37.57N 97.35W
06/12/2004  0.75 INCH        SEDGWICK           KS   PUBLIC

0645 PM     HAIL             6 N MORAN               38.00N 95.17W
06/12/2004  1.00 INCH        ALLEN              KS   PUBLIC

0647 PM     FUNNEL CLOUD     8 S HAYSVILLE           37.45N 97.35W
06/12/2004                   SUMNER             KS   BROADCAST MEDIA

            KAKE TV STORM CHASER REPORTED FUNNEL CLOUD.

0700 PM     HAIL             4 S DERBY               37.49N 97.25W
06/12/2004  1.00 INCH        SEDGWICK           KS   TRAINED SPOTTER

0710 PM     HAIL             4 S DERBY               37.49N 97.25W
06/12/2004  1.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

0711 PM     FUNNEL CLOUD     4 S DERBY               37.49N 97.25W
06/12/2004                   SEDGWICK           KS   TRAINED SPOTTER

0712 PM     TORNADO          2 SW MULVANE            37.46N 97.27W
06/12/2004                   SUMNER             KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT 119TH AND GREENWICH ROAD.

0712 PM     TORNADO          2 W MULVANE             37.48N 97.28W
06/12/2004                   SEDGWICK           KS   STORM CHASER

            TORNADO ON THE GROUND JUST WEST OF MULVANE.

0713 PM     TORNADO          1 E MULVANE             37.48N 97.22W
06/12/2004                   SEDGWICK           KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT 127TH AND 119TH.

0719 PM     HAIL             7 SE CLIMAX             37.65N 96.13W
06/12/2004  0.88 INCH        GREENWOOD          KS   STORM CHASER

0720 PM     HAIL             MULVANE                 37.48N 97.24W
06/12/2004  2.75 INCH        SEDGWICK           KS   LAW ENFORCEMENT

0720 PM     FUNNEL CLOUD     1 S MULVANE             37.47N 97.24W
06/12/2004                   SUMNER             KS   LAW ENFORCEMENT

0728 PM     TORNADO          MULVANE                 37.48N 97.24W
06/12/2004                   SEDGWICK           KS   LAW ENFORCEMENT

            TORNADO ON THE GROUND 1/4 MILES SOUTH OF K-15 AND ROCK RD

0728 PM     TORNADO          1 SE MULVANE            37.47N 97.23W
06/12/2004                   SUMNER             KS   EMERGENCY MNGR

            EAST 140TH AND NORTH WEBB ROAD...3 MOBILE HOMES DAMAGED.
            ALSO...POWER LINES ARE DOWN AN MUCH OF THE CITY OF
            MULVANE IS OUT OF POWER.

0728 PM     TORNADO          3 SSW DOUGLASS          37.48N 97.03W
06/12/2004                   BUTLER             KS   NWS EMPLOYEE

            TORNADO ON THE GROUND.

0732 PM     TORNADO          4 E MULVANE             37.48N 97.17W
06/12/2004                   SEDGWICK           KS   STORM CHASER

            LARGE TORNADO ON THE GROUND AT THE 4 CORNER AREA.

0745 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.75 INCH        BUTLER             KS   NWS EMPLOYEE

0749 PM     TORNADO          3 ENE UDALL             37.40N 97.07W
06/12/2004                   COWLEY             KS   BROADCAST MEDIA

            2 ROPE TORNADOS ON THE GROUND AT THIS TIME.

0750 PM     HAIL             4 S ROSE HILL           37.51N 97.13W
06/12/2004  1.75 INCH        BUTLER             KS   TRAINED SPOTTER

0804 PM     HAIL             3 NW FREDONIA           37.56N 95.86W
06/12/2004  0.75 INCH        WILSON             KS   TRAINED SPOTTER

0804 PM     TSTM WND DMG     3 SE ROSE HILL          37.54N 97.09W
06/12/2004                   BUTLER             KS   EMERGENCY MNGR

            SMALL TREE LIMBS TORN OFF TREES.

0804 PM     HAIL             3 SE ROSE HILL          37.54N 97.09W
06/12/2004  1.00 INCH        BUTLER             KS   EMERGENCY MNGR

0804 PM     TSTM WND GST     3 SE ROSE HILL          37.54N 97.09W
06/12/2004  60 MPH           BUTLER             KS   EMERGENCY MNGR

0810 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.00 INCH        BUTLER             KS   TRAINED SPOTTER

0819 PM     HAIL             YATES CENTER            37.87N 95.74W
06/12/2004  0.75 INCH        WOODSON            KS   STORM CHASER

0829 PM     TORNADO          15 W ATLANTA            37.44N 97.04W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO REPORT ON THE GROUND 1 MILE WEST OF ROCK KANSAS.

0831 PM     TORNADO          11 NW WINFIELD          37.38N 97.11W
06/12/2004                   COWLEY             KS   STORM CHASER

            ROPE TORNADO REPORTED ON THE GROUND 11 MILES NORTHWEST ON
            HWY 77.

0840 PM     HAIL             5 W CHANUTE             37.67N 95.55W
06/12/2004  0.75 INCH        WILSON             KS   AMATEUR RADIO

0843 PM     FUNNEL CLOUD     3 NE DOUGLASS           37.55N 96.97W
06/12/2004                   BUTLER             KS   EMERGENCY MNGR

0845 PM     HAIL             7 S AUGUSTA             37.59N 96.98W
06/12/2004  0.88 INCH        BUTLER             KS   AMATEUR RADIO

0855 PM     TORNADO          1 S ATLANTA             37.42N 96.77W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO ON THE GROUND 1 MILE SOUTH OF THE AIRPORT IN
            ATLANTA.

0902 PM     TORNADO          1 E ATLANTA             37.44N 96.75W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO ON THE GROUND EAST OF AIRPORT.

0904 PM     TSTM WND GST     3 N SALINA              38.86N 97.62W
06/12/2004  60 MPH           SALINE             KS   LAW ENFORCEMENT

0910 PM     TSTM WND DMG     SALINA                  38.82N 97.62W
06/12/2004                   SALINE             KS   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN.

0912 PM     TORNADO          4 SSW ATLANTA           37.38N 96.79W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            A LARGE TORNADO WAS REPORTED ON THE GROUND AT THIS TIME.

0912 PM     TSTM WND GST     SALINA                  38.82N 97.62W
06/12/2004  60 MPH           SALINE             KS   LAW ENFORCEMENT

0959 PM     HAIL             1 N FALL RIVER          37.62N 96.03W
06/12/2004  1.00 INCH        GREENWOOD          KS   LAW ENFORCEMENT

1031 PM     HAIL             1 NNW ROXBURY           38.57N 97.43W
06/12/2004  0.75 INCH        MCPHERSON          KS   TRAINED SPOTTER

1031 PM     HAIL             8 SE FALL RIVER         37.53N 95.93W
06/12/2004  1.00 INCH        WILSON             KS   LAW ENFORCEMENT

1039 PM     TSTM WND GST     BUXTON                  37.45N 95.92W
06/12/2004  88 MPH           WILSON             KS   CO-OP OBSERVER

1048 PM     TSTM WND GST     6 N CANTON              38.47N 97.43W
06/12/2004  60 MPH           MCPHERSON          KS   LAW ENFORCEMENT

1048 PM     HAIL             6 N CANTON              38.47N 97.43W
06/12/2004  0.75 INCH        MCPHERSON          KS   LAW ENFORCEMENT

1053 PM     HAIL             FREDONIA                37.53N 95.82W
06/12/2004  1.00 INCH        WILSON             KS   LAW ENFORCEMENT

1108 PM     HAIL             6 NNW DURHAM            38.56N 97.28W
06/12/2004  0.75 INCH        MARION             KS   TRAINED SPOTTER

1131 PM     TSTM WND GST     FLORENCE                38.24N 96.93W
06/12/2004  70 MPH           MARION             KS   AMATEUR RADIO

1131 PM     HAIL             LEHIGH                  38.37N 97.30W
06/12/2004  0.75 INCH        MARION             KS   AMATEUR RADIO

1203 AM     TSTM WND GST     2 SSE BURNS             38.07N 96.87W
06/13/2004  60 MPH           BUTLER             KS   TRAINED SPOTTER

1208 AM     HAIL             3 N HAVEN               37.95N 97.78W
06/13/2004  0.88 INCH        RENO               KS   AMATEUR RADIO

1230 AM     TSTM WND GST     2 S ROSALIA             37.79N 96.61W
06/13/2004  70 MPH           BUTLER             KS   TRAINED SPOTTER

1245 AM     TSTM WND GST     10 N EL DORADO          37.97N 96.86W
06/13/2004  60 MPH           BUTLER             KS   EMERGENCY MNGR

0105 AM     TSTM WND DMG     EL DORADO               37.82N 96.86W
06/13/2004                   BUTLER             KS   EMERGENCY MNGR

            TREE LIMBS DOWN EAST SIDE OF EL DORADO NEAR THE PRISON.

&&

BRW
Special weather statement, Jun 13, 2:39 AM CDT, 3 hours 56 minutes before
KSZ049-051>053-068>072-083-092>096-098>100-130815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT SUN JUN 13 2004

...SEVERE THUNDERSTORM WATCH NUMBER 456 HAS BEEN CANCELLED FOR
SOUTH CENTRAL AND SOUTHEAST KANSAS...

A LINE OF STRONG STORMS CONTINUE TO DIVE SOUTH INTO OKLAHOMA.
BEHIND THIS LINE OF STORMS HEAVY RAIN WILL PERSIST ACROSS
SOUTHEAST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. THEREFORE,
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

SALINE...MCPHERSON...MARION...CHASE...HARVEY...SEDGWICK...SUMNER...
COWLEY...BUTLER...GREENWOOD...ELK...CHAUTAUQUA...WOODSON...WILSON...
MONTGOMERY...ALLEN...NEOSHO AND LABETTE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTTornado WarningICTSedgwick65 min
Jun 12, 7:18 PM CDTTornado WarningICTButler, Cowley57 min
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningICTWilson39 min
Jun 12, 8:10 PM CDTTornado WarningICTButler, Cowley65 min
Jun 12, 8:18 PM CDTSevere Thunderstorm WarningICTWoodson42 min
Jun 12, 8:31 PM CDTSevere Thunderstorm WarningICTAllen, Neosho59 min
Jun 12, 9:05 PM CDTSevere Thunderstorm WarningICTSaline25 min
Jun 12, 9:09 PM CDTTornado WarningICTButler, Cowley51 min
Jun 12, 9:15 PM CDTTornado WarningICTElk60 min
Jun 12, 9:50 PM CDTSevere Thunderstorm WarningICTGreenwood55 min
Jun 12, 10:15 PM CDTTornado WarningICTElk60 min
Jun 12, 10:19 PM CDTTornado WarningICTWilson56 min
Jun 12, 10:24 PM CDTSevere Thunderstorm WarningICTMcPherson66 min
Jun 12, 10:53 PM CDTSevere Thunderstorm WarningICTMarion67 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson64 min
Jun 12, 11:23 PM CDTSevere Thunderstorm WarningICTReno37 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningICTButler70 min
Jun 12, 11:59 PM CDTSevere Thunderstorm WarningICTHarvey, Reno61 min
Jun 13, 12:01 AM CDTSevere Thunderstorm WarningICTMarion59 min
Jun 13, 12:52 AM CDTSevere Thunderstorm WarningICTSedgwick68 min
Jun 13, 12:56 AM CDTSevere Thunderstorm WarningICTReno64 min
Jun 13, 3:00 AM CDTSevere Thunderstorm WarningICTKingman, Reno60 min
Jun 13, 7:54 AM CDTFlash Flood WarningICTKingman, Sedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.